Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online
Ask a Dentist   »  

Had filling put in molar. Started feeling numbness and swelling after injecting in gums. Is this normal?

User rating for this question
Answered by

Dentist, Prosthodontics
Practicing since : 1995
Answered : 77 Questions
A couple days ago I had a filling put in my #2 molar. After the injection my dentist asked if I was starting to get numb. I said I was, but that it also felt tight and swollen. He said that some people think the numbness feel like swelling. The procedure was quick and painless (as always, I love my dentist.) A few hours later as the midi wore off it was clear that my cheek hurt. I also saw a tiny blue spot. I applied an ice pack. The next morning I wad VERY swollen and very blue/green/purple. I called the dentist's office, but he is out until Monday. They said it is normal. Is it? And will it get better on its own? Just a bruise?
Posted Wed, 21 Nov 2012 in Dental Health
Answered by Dr. Ramesh B. Hegde 5 hours later
Dear XXXXXXX, Thank you for the query.
Yes it is true that some people feel the numbness as swelling, at times we give hand mirror to convince them. In your case the blue/green/purple swelling which appeared on the next morning may be due to haematoma, which may be noted after local anaesthesia injection in very few cases. For that you can take Ibuprofen+ Paracetamol anti-inflammatory tablets till you XXXXXXX dentist and avoid giving ice pack. Once he checks if necessary he may prescribe antibiotics and hot fermentation. It will get better and by 5-7 days it will resolve.
I hope this answers your query, if you have anything to be clarifies I am available for discussion. Wish you speedy recovery

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dentist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor